EconPapers    
Economics at your fingertips  
 

Evolutionarily stable conjectures and other regarding preferences in duopoly games

Ilkka Leppänen ()

Journal of Evolutionary Economics, 2018, vol. 28, issue 2, 347-364

Abstract: Abstract We study the evolutionary selection of conjectures in duopoly games when players have other regarding preferences, i.e. preferences over payoff distributions. In both the Cournot and Bertrand duopoly games, the consistent conjectures are independent of other regarding preferences. Both duopoly games have evolutionarily stable conjectures that depend on other regarding preferences but that do not coincide with the consistent conjectures. For increasingly spiteful preferences, the evolutionarily stable conjectures implicate low quantities in the Cournot game and high prices in the Bertrand game, whereas the inverse relationships hold for the consistent conjectures. We discuss our findings in the context of ultimate and proximate causation.

Keywords: Duopoly; Conjectural variations; Other regarding preferences; Evolutionary stability (search for similar items in EconPapers)
JEL-codes: D43 B52 C73 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00191-017-0529-1 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joevec:v:28:y:2018:i:2:d:10.1007_s00191-017-0529-1

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/191/PS2

Access Statistics for this article

Journal of Evolutionary Economics is currently edited by Uwe Cantner, Elias Dinopoulos, Horst Hanusch and Luigi Orsenigo

More articles in Journal of Evolutionary Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-09-08
Handle: RePEc:spr:joevec:v:28:y:2018:i:2:d:10.1007_s00191-017-0529-1